Hi. I used Rogaine for several years with very good results. I started to notice that my hair and scalp were getting very dry so I decided to stop using it. I stopped for two years and my heir never fell out. It was thick and strong. Just some hair that was growing on my forehead was lost. Then, last year my hair started to fall out because my doctor raised my thyroid medication and I became hyper.
After that, I went to see a dermatologist and he suggested I try minoxidil again. I did only twice but those two times caused my hair to get dry and it started to break off. Did I do permanent damage to my hair follicles by using Rogaine? My hair is still very dry and still breaks off and there is not much hair growth. The worst part is the front of my hair. It got very thin. Is this permanent?
I do not believe that Rogaine is capable of causing permanent damage or hair loss. When hair is damaged to the point of breakage from the application of chemicals, there is no reason why it should not regrow once the application is stopped, unless the scalp itself has been damaged.
If it’s liquid minoxidil that is causing you problems, you may want to try Rogaine Foam. It does not contain the same harsh chemicals as the liquid.
Editorial Assistant and Forum Co-Moderator for the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q & A Blog.
To share ideas with other hair loss sufferers visit the hair loss forum and social community